# SDR 98ZZZX3037

- Difficulty date: July 30, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N5040Q
- Make and model: Cessna 402B
- Aircraft serial: 402B0347
- Engine: Cont TSIO520E
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Stud
- Part number: 6461401
- Condition: Failed
- Location: Nr 6 Cyl Pad
- Part time: 300 hours
- Component: 643202
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING 100-HOUR INSPECTION, MECHANIC NOTICED RIGHT ENGINE, NR 6 CYLINDER, PER MOST AFT AND THE LOWER TWO MOST AFT STUDS HAD BROKEN OFF FLUSH WITH THE CYLINDER  BASE/SKIRT.  THE CASE WAS INSPECTED FOR CRACKS, AND A CRACK APPROXIMATELY A .50 INCH LONG WAS OBSERVED COMING FROM THE LOWER STUD HOLE (JUST FORWARD OF THE MOST AFT LOWER STUD) WAS CRACKED IN THE DIRECTION OF THE CENTER OF THE ENGINE CASE.  SUBMITTER STATED TO HAVING HAD THIS PROBLEM IN THE PAST AND HAD STARTED REPLACING THE CYLINDER BASE STUDS AT ENGINE OVERHAUL.  UNFORTUNATELY, THESE STUDS WERE REPLACED AND HAVE APPROXIMATELY 300 HOURS TISN.
